MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT VERIO TEST STRIPS; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT VERIO TEST STRIPS; GLUCOSE MONITORING SYS/KIT
Lot Number 3618434
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Codes Blurred Vision (2137); Shaking/Tremors (2515)
Date of Event 04/03/2017
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2017, the lay user/patient contacted lifescan (lfs) usa, alleging a sample draw issue with his onetouch verio test strips.The complaint was classified based on the customer service representative (csr) documentation.The patient reported that the alleged strip issue began on (b)(6) 2017.The patient informed the csr that he manages his diabetes with insulin (self-adjuster) and denied making any changes to his usual diabetes management routine in response to the alleged issue.The patient reported that on (b)(6) 2017, 3 weeks after the alleged issue began, he developed symptoms of ¿shaky hands and blurry vision.¿ the patient denied receiving medical treatment.During troubleshooting, the csr confirmed the patient was following the correct testing process.The csr noted the test strip only partially filled after a sample was applied.The products involved in the complaint were requested back for investigation and replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms that meet lfs¿ criteria for a serious injury reportable adverse event, after the alleged product issue began.

Brand Name
OT VERIO TEST STRIPS
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key6521340
Report Number3008382007-2017-19256
Device Sequence Number13652383
Product Code NBW
UDI-Device Identifier00353885009751
UDI-Public(01)00353885009751(10)3618434(17)151231
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K093745
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 04/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Lot Number3618434
Other Device ID Number1-SPA5A5
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2017
Initial Report FDA Received Date04/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age59 YR
Patient Weight77